Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 37, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 14, 2018, 2:49 PM CDT for Nueces County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2018, 2:49 PM CDT (19:49 UTC)
- Expired
- Sep 14, 2018, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 22 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 3:12 PM CDT | FLASH FLOOD | Robstown, TX | VIDEOS OF STREET FLOODING NEAR THE HIGH SCHOOL IN ROBSTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017
WGUS54 KCRP 141949
FFWCRP
TXC355-142245-
/O.NEW.KCRP.FF.W.0037.180914T1949Z-180914T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
249 PM CDT FRI SEP 14 2018
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Northwestern Nueces County in south central Texas...
* Until 545 PM CDT.
* At 248 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Corpus Christi, Robstown, Calallen, Banquete and North San Pedro.
Additional rainfall amounts of one inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 2782 9791 2790 9767 2788 9767 2787 9764
2787 9763 2780 9755 2764 9785
$$
Heavener1 follow-up statement
793
WGUS74 KCRP 142058
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
358 PM CDT FRI SEP 14 2018
TXC355-142245-
/O.CON.KCRP.FF.W.0037.000000T0000Z-180914T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nueces TX-
358 PM CDT FRI SEP 14 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHWESTERN NUECES COUNTY...
At 354 PM CDT, the public reported flash flooding occurring in near
Robstown High School. Up to two inches of rain have already fallen.
Flash flooding is already occurring.
Some locations that will experience flooding include...
Corpus Christi, Robstown, Calallen, Banquete and North San Pedro.
Additional rainfall amounts of a half inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 2782 9791 2790 9767 2788 9767 2787 9764
2787 9763 2780 9755 2764 9785
$$
HeavenerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 12:45 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 14, 12:45 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1245 PM CDT Fri Sep 14 2018
.DISCUSSION...
See aviation discussion below for the 18Z TAFs.
&&
.AVIATION...
Showers and thunderstorms are expected off and on throughout the
TAF period. Waves of heavier rain and better chances for thunder
are expected this afternoon and again toward Sat morning. Have
introduced TEMPO groups to account for the heavier waves of
rainfall. Conditions will vary between VFR and MVFR with IFR
possible at times throughout the TAF period.
&&
.PREVIOUS DISCUSSION... /Issued 1034 AM CDT Fri Sep 14 2018/
DISCUSSION...
Current radar shows the heavier precip across the coastal waters
where a trough of low pressure is draped along the coast. Short
range models are in fair agreement with the trough of low pressure
moving inland today and bringing mod to heavy rainfall to the
coastal areas through this afternoon. As the trough moves farther
west and northwest, another surge of moisture with mod to heavy
rainfall is expected tonight and then again Sat. There remains
uncertainty as to where and when the heaviest rainfall will occur,
but am expecting a focus through this afternoon across the coastal
counties with flooding remaining a possibility.
As for tides, levels went slightly above 2 feet MSL yesterday
evening and is currently trending downward as low tide approaches.
There were reports of water to the dunes across area beaches. Am
expecting a repeat this evening with the next high tide.
PREVIOUS DISCUSSION... /Issued 713 AM CDT Fri Sep 14 2018/
DISCUSSION...Updated aviation discussion for 12Z TAF cycle.
AVIATION...Convection building offshore and along the coast this
morning as a tropical disturbance moving through the northwest
Gulf acts on a very moist airmass. Expect the showers and
thunderstorms to move onshore through the period. MVFR/ocnl IFR
cigs to improve through the day outside of reduced cigs/vsbys in
and near convection. Coverage may decrease somewhat late afternoon
and evening before resuming overnight.
PREVIOUS DISCUSSION... /Issued 429 AM CDT Fri Sep 14 2018/
SHORT TERM (Today through Saturday)...
The tropical disturbance being monitored for development is now
nearing the coast south of the Coastal Bend, and time is running
out for it to develop a circulation. Even without distinct
tropical characteristics, though, it's serving to bring more deep
Gulf Moisture into the area, triggering widespread showers and
thunderstorms. Main focus for this activity is just up the coast
early this morning, although a few clusters have produced heavy
rainfall in various coastal counties.
Expect activity to increase this morning due to the new influx of
moisture and diurnal effects, with coverage again focused along
the coast early, then gradually shifting inland. Rainfall amounts
increase tonight and especially overnight, followed by a gradual
westward shift in rainfall focus on Saturday as the disturbance
moves west.
Rainfall totals could be excessive through the short term, and a
flash flood watch remains in place through Saturday evening. 3 to
5 inches of areal coverage with locally as high as 8 inches of
rain are possible along the coast, with only slightly less
rainfall further inland. These amounts of rain could easily cause
localized flooding very quickly given already saturated grounds.
This disturbance will also continue to affect area beaches, with
runup to the dunes at high tide and an increased risk of rip
currents, especially near piers and jetties. Coastal flood
advisories remain in place, as well as small craft advisories
given the agitated seas.
LONG TERM (Saturday Night through Thursday)...
Saturday night through Monday...A weakness in the upper height field
over the CWA/MSA is anticipated (GFS/ECMWF deterministic) along with
near normal PWAT values (GFS deterministic.) Thus, anticipate
isolated/scattered convection. Monday night/Tuesday...An upper level
ridge is predicted to build over the region (GFS/ECWMF
deterministic) along with below/near normaml PWAT values. Anticipate
isolated convection. Wednesday/Thursday...The upper level ridge is
predicted to move EWD and allow for deep layer onshore flow/
increasing PWAT values, which may contribute to isolated/scattered
convection. Based on expected wind/sea state (WaveWatch), no marine
hazards anticipated. Maximum Heat Index values generally 100F or
less during the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 86 75 86 76 88 / 80 80 80 30 30
Victoria 84 74 88 74 90 / 80 70 70 30 30
Laredo 87 75 85 75 89 / 60 60 80 60 50
Alice 87 72 88 74 89 / 80 60 80 40 40
Rockport 85 77 86 78 87 / 80 80 80 30 30
Cotulla 86 73 85 74 87 / 70 60 80 50 50
Kingsville 87 74 88 76 89 / 80 80 70 40 40
Navy Corpus 85 79 87 79 88 / 80 80 80 30 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Saturday evening For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Duval...
Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...La Salle...Live Oak...McMullen...Nueces Islands...
Victoria...Webb.
High Rip Current Risk through Saturday evening For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
Coastal Flood Advisory until 7 PM CDT Saturday For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
GM...Small Craft Advisory until 7 PM CDT this evening For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM...Waters from Baffin Bay to Port
Aransas from 20 to 60 NM...Waters from Port Aransas to
Matagorda Ship Channel from 20 to 60 NM.
&&
TE/81...AVIATIONHazardous weather outlook, Sep 14, 5:21 AM CDT, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 521 AM CDT Fri Sep 14 2018 TXZ229>234-239>247-342>347-442-443-447-151030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 521 AM CDT Fri Sep 14 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered to numerous showers and isolated thunderstorms are expected today and tonight. Locally heavy rainfall will be possible at times, and in addition some storms could produce wind gusts of up to 40 mph. A Flash Flood Watch is in effect for all of South Texas through Saturday Evening. A Coastal Flood Advisory is in effect until 7 PM CDT Saturday due to elevated tide levels. There is a high risk of dangerous rip currents today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are expected across the region Saturday. Storms will be capable of producing locally heavy rainfall which may contribute to flash flooding. A Flash Flood Watch will remain in effect for South Texas Saturday. Isolated to scattered thunderstorms are expected Sunday through Thursday. A Coastal Flood Advisory is in effect Saturday for the Middle Texas Coast. There is a high risk of rip currents along Gulf-facing beaches Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-151030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 521 AM CDT Fri Sep 14 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Numerous showers and isolated thunderstorms are expected across the nearshore waters. Waterspouts will be possible over the nearshore waters and bays mainly this morning. Some storms could produce wind gusts up to 40 mph. A Small Craft Advisory is effect for the bays and Middle Texas Coastal Waters through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to at times numerous showers and thunderstorms are expected across the region through the rest of the week. Some storms may produce heavy rainfall, dangerous lightning, and wind gusts up to 40 mph. Severe thunderstorms are not expected at this time.
In the hours before
Local storm report, Sep 14, 8:54 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
854 AM CDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM COASTAL FLOOD 3 N PADRE BALLI PARK 27.63N 97.23W
09/14/2018 NUECES TX DEPT OF HIGHWAYS
WATER IS ACROSS THE FRONTAGE ROAD ALONG BOTH SIDES OF
THE JFK CAUSEWAY.
&&
EVENT NUMBER CRP1800171
HEAVENERLocal storm report, Sep 14, 8:56 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
856 AM CDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM COASTAL FLOOD PADRE BALLI PARK 27.59N 97.22W
09/14/2018 NUECES TX EMERGENCY MNGR
WATER HAS REACHED THE BEACH DUNES THIS MORNING.
&&
EVENT NUMBER CRP1800172
HEAVENERSpecial weather statement, Sep 14, 2:07 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 207 PM CDT FRI SEP 14 2018 TXZ243-141930- Inland Nueces- 207 PM CDT FRI SEP 14 2018 ...A SHOWER WILL AFFECT SOUTHWESTERN NUECES COUNTY... At 206 PM CDT, a shower was located near Robstown, moving west at 15 mph. Winds in excess of 40 mph are possible with this shower. Locations impacted include... Robstown, Driscoll and Petronila. Torrential rainfall is also occurring with this shower, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 2779 9763 2771 9759 2763 9782 2776 9786 TIME...MOT...LOC 1906Z 081DEG 11KT 2774 9768 Heavener
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 11:15 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 2 hr |
| Sep 14, 10:06 AM CDT | River Flood Warning | CRP | Webb | 5 days |
| Sep 14, 10:10 AM CDT | River Flood Warning | CRP | La Salle | 4 days |
| Sep 14, 10:10 AM CDT | River Flood Warning | CRP | Live Oak | 5 days |
| Sep 14, 11:35 AM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 3 hr |
| Sep 14, 2:07 PM CDT | Special Weather Statement | CRP | Nueces | 23 min |
| Sep 14, 2:21 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 3 hr |
| Sep 14, 2:35 PM CDT | River Flood Warning | CRP | Bee | 51 hr |
| Sep 14, 2:35 PM CDT | River Flood Warning | CRP | Refugio | 67 hr |
| Sep 14, 2:58 PM CDT | Areal Flood Advisory | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Sep 14, 4:34 PM CDT | Areal Flood Advisory | CRP | Calhoun | 3 hr |
| Sep 14, 5:18 PM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Sep 14, 5:57 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Nueces, San Patricio | 3 hr |
| Sep 14, 6:04 PM CDT | Areal Flood Advisory | CRP | Calhoun, Refugio, Victoria | 3 hr |
| Sep 14, 6:56 PM CDT | Areal Flood Advisory | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Sep 14, 6:59 PM CDT | Small Craft Advisory | CRP | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.